|SCARED!! What about resistance of complera?
Feb 13, 2014
Dr. Young, I had a question for you. More like 3. I hope it's ok to ask. I have a friend who has lupus. In touching base with him the other day. I inquired how he was doing. He said that they now have to give him steroids and he sleeps with oxygen. This being because his daily medicine wasn't working anymore. Hearing this of curse got me thinking what if my complera decides to stop working? And I build resistance to it? That would scare me. I have never missed a dose within the whole year I have been on it. I am undetectable and CD4 is good at 791. What would be the sign if my medicine was to stop working? Would I start getting rashes or spots on my skin? I'm very scared about it. Has there been any documented cases of complera developing resistance and no longer working in some HIV patients? Please please please answer when you can. A great BIG THANK YOU in advanced.
| Response from Dr. Young
Hello and thanks for posting. Of course it's ok to can ask questions...
Since you have clearly shown your ability to adhere to your Complera, your risk of treatment failure and developing drug resistance is very, very low. Indeed, I wouldn't have concern, other than to continue to focus on your adherence (including the dietary requirement of Complera).
There typically aren't any early symptoms of treatment failure, and I certainly wouldn't consider rash or skin spots as an indication.
Again, treatment failure among adherent patients is very uncommon and even less so in the second year of treatment. A limitation of Complera, compared to regimens of boosted PIs or some of the integrase inhibitors, is that among individuals who do experience treatment failure, the rates of development of drug resistance is higher- if this is a real concern for you, I'd suggest speaking to your doctor about ways to reinforce adherence, or if a huge worry, what other treatment options might be appropriate for you.
Hope that helps and be well, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.